| Catalog Number |
VASECR35 |
| Medical Device Problem Codes |
Failure to Form Staple (2579); No Apparent Adverse Event (3189)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
04/08/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an esophagectomy procedure, the surgeon attempted to fire a vascular stapler.Upon activation, the stapler did not function as intended; the reload failed to deploy properly.After firing, significant leakage was noted at the staple line.Additionally, abnormal staple formation was observed, indicating a possible device malfunction.There was no patient consequence nor surgical delay reported.No additional information provided.
Additional Manufacturer Narrative
(b)(4).Date sent: 4/21/2026.D4: batch #unknown.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.